MAUDE Adverse Event Report: ABBOTT POINT OF CARE I-STAT CG8+ CARTRIDGE

ABBOTT POINT OF CARE I-STAT CG8+ CARTRIDGE
Catalog Number 03P88-25
Medical Device Problem Code Incorrect, Inadequate or Imprecise Result or Readings (1535)
Health Effect - Clinical Code Respiratory Insufficiency (4462)
Date of Event 07/10/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Apoc incident # 926294.Apoc labeling will be evaluated during the investigation as pertaining to the event.
 
Event or Problem Description
On (b)(6) 2023, abbott point of care was contacted by a customer regarding i-stat cg8+ cartridges that yielded a suspected discrepant hematocrit result on a 67 year old male patient subjectively feeling lightheaded with shortness of breath.There was no patient additonal information at the time of this report.Return product is available for investigation.Method date tested hct(%) sample i-stat 10-july 23:56 42 a sysmex 10-july 00:15 21.1 a collection times not provided.Per the facility: the act was called to bedside for vitals: hypotension 70/40s, tachy 140s.Patient subjectively feeling lightheaded with shortness of breath.The patient has recent history of aortoenteric fistula s/p graft.1l fulids ongoing, x1 100cc neo, levo started, addition x1 100cc neo.Poc hgb 6.6, lactate 4.0, prbc ordered, concerning for right lower quadrant tenderness.Ordered emergency ct, showing prp opacity concerning for bleed.Patient was transferred to sicu.The customer reported that the patient was pronounced dead at 14:00 on (b)(6) 2023.The cause of death was hemorrhagic shock.At this time there is no reason to suspect a malfunction exists.There is no reason to believe the i-stat caused or contributed to the patient's demise.The reporting decision was based on limited information available that suggests the product was not performing within the variability of the assay.The investigation is underway.
 
Additional Manufacturer Narrative
Apoc incident: # (b)(4).The investigation was completed on 21-aug-2023.A review of the device history record (dhr) confirmed the lot passed finished goods release criteria.Retained and returned cartridge testing met the acceptance criteria found in q04.01.003 rev.Al, appendix 1 - product complaint level 2 and level 3 investigation procedure.No deficiency has been identified.

Brand Name
I-STAT CG8+ CARTRIDGE
Common Device Name
CG8+ CARTRIDGE
Manufacturer (Section D)
ABBOTT POINT OF CARE
400 college road
princeton NJ 08540 6607
Manufacturer (Section G)
ABBOTT POINT OF CARE CANADA LTD.
185 corkstown road
K2H 8 V4
CA   K2H 8V4
Manufacturer Contact
linda maczuszenko
185 corkstown road
princeton, nj K2H 8-V4
CA   K2H 8V4
MDR Report Key17390823
Report Number2245578-2023-00095
Device Sequence Number6780068
Product Code CHL
UDI-Device Identifier10054749000163
UDI-Public10054749000163
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
K940918
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 08/30/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/19/2023
Device Catalogue Number03P88-25
Device Lot NumberW23081A
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 07/20/2023
Supplement Date Received by Manufacturer08/21/2023
Initial Report FDA Received Date07/25/2023
Supplement Report FDA Received Date08/30/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/22/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age67 YR
Patient SexMale